Alert archive / Alabama / Special Weather Statements in 2014
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 7, 2014, 5:37 PM CDT for Blount County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 7, 2014, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
County Blount County, AL
The radar
The Birmingham radar (KBMX), 102 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365
WWUS84 KBMX 072237
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT THU AUG 7 2014
ALZ017-072315-
BLOUNT AL-
537 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLOUNT COUNTY UNTIL 615
PM CDT...
AT 533 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ROSA...OR NEAR CLEVELAND...MOVING NORTHEAST AT 5
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ONEONTA...
ROSA...
SUSAN MOORE...
SNEAD...
MCLARTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3416 8636 3407 8632 3406 8633 3399 8633
3394 8637 3394 8632 3393 8635 3391 8657
3405 8662 3419 8639
TIME...MOT...LOC 2237Z 242DEG 6KT 3399 8652
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:37 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 7, 3:37 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 PM CDT THU AUG 7 2014 .DISCUSSION... A BIT MORE UNSETTLED OUT THERE TODAY WITH THE INCREASE IN LOW LEVEL MOISTURE THAN WE SAW YESTERDAY...BUT THE HEAT IS STILL ON. IF NOT FOR THE SCATTERED CONVECTION...WE COULD HAVE SEEN A FEW OBSERVATIONS OF 100 DEGREES BY NOW. STILL...UPPER 90S ARE PREVALENT ACROSS THE CLIMATE SITES OF BIRMINGHAM...MONTGOMERY...AND ANNISTON. WE'LL SEE WHAT THE OFFICIAL HIGHS WERE THIS AFTERNOON ON THE LATEST CLIMATE PACKAGE HERE IN A BIT. WITH THE LOW LEVEL SOUTHWESTERLY FLOW THAT HAS COME INTO PLAY...THE INCREASED MOISTURE AT THE SURFACE HAS HELPED TO PRODUCE MORE SCATTERED CONVECTION THIS AFTERNOON. WE'RE WATCHING MORE OUTFLOW BOUNDARIES MOVING EASTWARD FROM MISSISSIPPI IN THAT SOUTHWEST FLOW...AND HAVE INCREASED RAIN CHANCES TO LIKELY FOR OUR FAR NORTHWEST COUNTIES. CITIES SUCH AS VERNON...HAMILTON...FAYETTE...AND DOUBLE SPRINGS SHOULD EXPECT HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING AS THESE STORMS MOVE THROUGH. AFTER SUNSET THIS EVENING A GOOD MAJORITY OF THE ACTIVITY WILL WEAKEN. HOWEVER...SOME ISOLATED ACTIVITY COULD STILL PERSIST DURING THE OVERNIGHT HOURS IN THE NORTHERN COUNTIES CLOSER TO THE SURFACE FRONT THAT CONTINUES TO SAG SOUTHWARD FROM TENNESSEE. ALSO...WE'LL HAVE TO WATCH FOR ANY ACTIVITY THAT MAY DEVELOP IN THE NORTHWEST FLOW ALOFT AND TRIES TO PUSH INTO OUR NORTHWEST COUNTIES OVERNIGHT TONIGHT THROUGH EARLY FRIDAY MORNING. THE TRAINING OF UPPER LEVEL SHORTWAVES WILL BEGIN FRIDAY AFTERNOON...AS THE UPPER RIDGE BUILDS TO OUR WEST OVER THE SOUTHERN PLAINS. WE'LL BE IN A CONDITIONALLY UNSTABLE ENVIRONMENT WITH PWATS INCREASING TO NEAR 2 INCHES BY FRIDAY AFTERNOON WITH THE MOIST SOUTHWESTERLY FLOW AT THE SURFACE CONTINUING. SO...CONVECTIVE ACTIVITY WILL HAVE PLENTY OF FUEL TO WORK WITH. LIKELY POPS REMAIN IN THE FORECAST GENERALLY ALONG AND NORTH OF I-20 FRIDAY AFTERNOON. THROUGH THE REMAINDER OF THE FORECAST...NOT MUCH HAS CHANGED FROM THE PREVIOUS PACKAGE WITH UNSETTLED NORTHWESTERLY FLOW CONDITIONS CONTINUING THROUGH MUCH OF NEXT WEEK. WE'LL HAVE TO WATCH EACH MCS CLOSELY AS IT DEVELOPS...AS SOMETIMES SEVERE WEATHER COULD ACCOMPANY THOSE DISTURBANCES. RAIN CHANCES WILL REMAIN HIGH THROUGH MUCH OF THE PERIOD AND TEMPERATURES CLOSE TO JUST BELOW CLIMO. THE EXTENDED PERIOD CONTINUES TO FEATURE AN EASTERN CONUS TROUGH WITH UNSETTLED WEATHER CONTINUING ACROSS THE SOUTHEAST. IN FACT...YET ANOTHER COLD FRONT COULD BE IN STORE BY LATE NEXT WEEK. 56/GDG && .AVIATION... 18Z TAF DISCUSSION. CUMULUS FIELD HAS DEVELOPED RIGHT AROUND 050. MAY ALSO SEE A FEW MID AND HIGH LEVEL CLOUDS...BUT NOTHING OF GREAT SIGNIFICANCE. HOT AND HUMID CONDITIONS THIS AFTERNOON WILL LEAD TO ONLY ISOLATED SHOWERS AND THUNDERSTORMS. WITH THE ACTIVITY ALREADY ONGOING WENT WITH VCTS AT ALL SITES MINUS ANB. BEST CHANCES WILL BE TCL...TOI...AND MGM. WINDS GENERALLY WESTERLY AROUND 6KTS. AFTER SUNSET WINDS CALM AND PERIOD OF MVFR WILL BE POSSIBLE AT THE NORMAL TROUBLE SPOTS. WILL MONITOR FOR RAINFALL TRENDS TO SEE IF ANY AREAS HAVE A BETTER SHOT AT IFR FOG OVERNIGHT. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 92 72 87 71 / 20 60 50 70 30 ANNISTON 72 92 73 88 72 / 20 60 50 70 30 BIRMINGHAM 74 94 75 88 73 / 20 60 50 70 30 TUSCALOOSA 73 95 75 92 73 / 30 50 30 60 20 CALERA 73 94 74 89 73 / 30 50 30 60 30 AUBURN 74 94 74 91 73 / 30 40 30 50 30 MONTGOMERY 74 95 75 94 74 / 30 40 20 50 30 TROY 72 94 73 92 73 / 30 40 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 7, 12:31 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1231 PM CDT THU AUG 7 2014 ALZ011>015-017>050-081745- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1231 PM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COMBINATION OF HEAT AND HIGH HUMIDITY WILL PUSH HEAT INDICES INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. EXERCISE CAUTION IF OUTDOORS FOR LONG PERIODS OF TIME AND REMAIN HYDRATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 5:19 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 519 PM CDT THU AUG 7 2014 ALZ022-023-031-072245- GREENE AL-PICKENS AL-TUSCALOOSA AL- 519 PM CDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA... SOUTHEASTERN PICKENS AND NORTHEASTERN GREENE COUNTIES UNTIL 545 PM CDT... AT 518 PM CDT...NEAR BENEVOLA...OR 11 MILES EAST OF ALICEVILLE... MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH. LOCATIONS IN OR NEAR THE PATH OF INCLUDE... BENEVOLA... MANTUA... JENA... SNODDY... PIONEER... && LAT...LON 3326 8778 3300 8778 3301 8809 3323 8805 TIME...MOT...LOC 2219Z 273DEG 7KT 3310 8798
Special weather statement, Aug 7, 5:24 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT THU AUG 7 2014
ALZ015-072300-
WALKER AL-
524 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALKER COUNTY UNTIL 600
PM CDT...
AT 524 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR JASPER. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JASPER...
CORDOVA...
CURRY...
LYNNS PARK...
MANCHESTER...
&&
LAT...LON 3397 8713 3374 8714 3376 8744 3398 8742
3399 8714
TIME...MOT...LOC 2224Z 273DEG 1KT 3387 8730Special weather statement, Aug 7, 5:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT THU AUG 7 2014
ALZ017-072315-
BLOUNT AL-
537 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLOUNT COUNTY UNTIL 615
PM CDT...
AT 533 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ROSA...OR NEAR CLEVELAND...MOVING NORTHEAST AT 5
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ONEONTA...
ROSA...
SUSAN MOORE...
SNEAD...
MCLARTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3416 8636 3407 8632 3406 8633 3399 8633
3394 8637 3394 8632 3393 8635 3391 8657
3405 8662 3419 8639
TIME...MOT...LOC 2237Z 242DEG 6KT 3399 8652
19The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:19 PM CDT | Special Weather Statement | BMX | Pickens | 26 min |
| Aug 7, 5:24 PM CDT | Special Weather Statement | BMX | Walker | 36 min |
| Aug 7, 5:50 PM CDT | Special Weather Statement | BMX | Marengo | 25 min |
| Aug 7, 6:54 PM CDT | Special Weather Statement | BMX | Marengo | 36 min |
Nearby
Special Weather Statements in Alabama, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.